RAYMOND E. GALINSKY, PHARM.D.; PETER J. FORNI, PHARM.D.; GORDON G. MCGUIRE, PHARM.D.; THEODORE G. TONG, PHARM.D.; NEAL BENOWITZ, M.D.; CHARLES E. BECKER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We read with great interest "Warfarin-Chloral Hydrate Interaction" by Udall (Ann Intern Med 81:341-344, 1974). The impression that warfarin and chloral hydrate can be given concomitantly without increasing the risks of hypoprothrombinemia or hemorrhagic complications appears to have been verified. We wish to report a recent experience where a single large dose of chloral hydrate given to a patient apparently stabilized on warfarin dramatically altered the anticoagulant response to the latter.
A 17-year-old black man entered the San Francisco General Hospital with severe pain of the lower back of 4 days' duration. On admission, gingival bleeding was
GALINSKY RE, FORNI PJ, MCGUIRE GG, TONG TG, BENOWITZ N, BECKER CE. "Post Hoc" and Hypoprothrombinemia. Ann Intern Med. 1975;83:286–287. doi: 10.7326/0003-4819-83-2-286
Download citation file:
Published: Ann Intern Med. 1975;83(2):286-287.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use